I’ve postponed writing about the increase in my jerks and twitches over the last few months, hoping that it was due to more stress than usual and would go away on its own. But it hasn’t. I called my Neurologist about a month ago to let him know that I was getting worse, and his nurse called back to tell me to increase my dose of Primidone to 2 pills twice a day. I did that for a couple of weeks, with no help at all, so I called back. This time he said to take 3 pills twice a day. Well, that didn’t help, either.
So I called the other day to see what he’d suggest, and I went to see him today. He’s added Neurontin (Gabapentin) to my 3 at a time Primidone dose to see if that helps. He asked me if I had ever been on it, and I couldn’t remember that I had. It wasn’t until I just now did some Googling for Neurontin and Essential Myoclonus that some of my old posts on this blog popped up. I have been on it before, and I had really bad nightmare problems with it, and it didn’t help with the jerks, either. Since I will be in his office building tomorrow, while I’m there I’ll see if he wants to try something else instead.
I had shared some very disturbing to me loss of memory incidences of late, so he has scheduled an MRI for tomorrow. He also had some blood drawn to check for thyroid problems and B12 levels. I’ll probably get those results later on this week. I can’t imagine that my B12 would be low, considering what we eat, but a thyroid problem is certainly a possibility.
The jerks are nerve wracking for me and worrying my dear sweet hubby, so I pray that the added medicine will help. I pray that the blood tests and MRI will help my doctor decide what might be going on with my memory. It may just be a side effect of the very medicines that help me to have a good Quality of Life in other ways. Primidone is one of the ones I take that can cause memory problems, and I’m now on 3 times as much as I was originally taking! And the Triavil I take at night helps to keep my digestive system behaving itself. And he named one other prescription I was on that could cause memory loss, but I forgot which one he said. (ironic?)